Numerische Mathematik

, Volume 79, Issue 4, pp 581–600 | Cite as

Regular solutions of nonlinear differential-algebraic equations and their numerical determination

  • Peter Kunkel
  • Volker Mehrmann


For a general class of nonlinear (possibly higher index) differential-algebraic equations we show existence and uniqueness of solutions. These solutions are regular in the sense that Newton's method will converge locally and quadratically. On the basis of the presented theoretical results, numerical methods for the determination of consistent initial values and for the computation of regular solutions are developed. Several numerical examples are included.

Mathematics Subject Classification (1991): 65L99, 34A09 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1998

Authors and Affiliations

  • Peter Kunkel
    • 1
  • Volker Mehrmann
    • 2
  1. 1. Fachbereich Mathematik, Carl von Ossietzky Universität, Postfach 2503, D-26111 Oldenburg, Germany DE
  2. 2. Fakultät für Mathematik, Technische Universität Chemnitz-Zwickau, D-09107 Chemnitz, Germany DE

Personalised recommendations